MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 36IN 1 S/A V-34; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 36IN 1 S/A V-34; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J519H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.The single complaint was reported with multiple events.There are no additional details regarding the additional events/quantity.
 
Event or Problem Description
It was reported that the patient underwent a total knee replacement surgery in 2019 and the suture was used.During closing the joint knee capsule, the suture broke.The procedure was not delayed.There were no patient consequences reported.Additional information will be requested.
 
Additional Manufacturer Narrative
(b)(4).The actual device batch number associated with this event is not known.The international affiliate reports the following possible batch numbers: lot mm5093, mfg.Date - 11/29/2018, exp.Date - 10/31/2023.Lot mkz742, mfg.Date - 9/14/2018, exp.Date - 8/31/2023.In addition, a review of the manufacturing record evaluation for the possible batch number was performed for the finished device lot, and no non-conformances were identified.It was reported that the device had performance breakage suture.It was received for analysis two sealed boxes and two opened boxes with twenty -one and twenty -eight unopened samples of product code j519, lot mm5093.As total 121 unopened samples were received for evaluation.During the visual inspection of thirty-two samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.Per the condition of the representative samples, no performance - breakage suture was found and the tested samples met the finished goods requirements.It was received for analysis a sealed box and fifteen unopened samples of product code j519, lot mkz742.During the visual inspection of thirteen samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.Per the condition of the representative samples, no performance - breakage suture was found and the tested samples met the finished goods requirements.Fourteen unopened samples of product code j519, lot mm5093.The complaint issue was not received for evaluation.During the visual inspection of thirteen samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.Per the condition of the representative samples, no performance - breakage suture was found and the tested samples met the finished goods requirements.Thirty-five unopened samples of product code j519, lot mkz742 were returned for analysis.The complaint issue was not received for evaluation.During the visual inspection of thirteen samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.Per the condition of the representative samples, no performance - breakage suture was found and the tested samples met the finished goods requirements.

Brand Name
VCL CT BRD VIO 36IN 1 S/A V-34
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8801135
Report Number2210968-2019-84440
Device Sequence Number2484777
Product Code GAM
UDI-Device Identifier10705031040892
UDI-Public10705031040892
Combination Product (Y/N)N
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ519H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2019
Initial Date Received by Manufacturer 06/21/2019
Supplement Date Received by Manufacturer07/31/2019
Initial Report FDA Received Date07/17/2019
Supplement Report FDA Received Date08/26/2019
Patient Sequence Number1